Alert archive / West Virginia / Flash Flood Warnings in 2003
Flash Flood Warning 59, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Jun 14, 2003, 9:43 PM EDT for Marion County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2003, 9:43 PM EDT (01:43 UTC)
- Expired
- Jun 15, 2003, 12:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Marion County, WV
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 150147 FFWPBZ WVC049-150445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 943 PM EDT SAT JUN 14 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MARION COUNTY IN WEST VIRGINIA * UNTIL 1245 AM EDT * AT 943 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY AND SUSTAINED RAINFALL OVER AREAS THAT RECEIVED COPIOUS RAINFALL AND FLOODING ON SATURDAY AFTERNOON. THE HEAVIEST RAINFALL WILL CONTINUE TO FALL OVER GOOSE CREEK AND GRASSY RUN...GENERALLY SOUTH OF FAIRMONT. * OTHER LOCATIONS IN THE WARNING INCLUDE...POWELL... <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:10 PM EDT, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 14, 3:10 PM EDT, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 310 PM EDT SAT JUN 14 2003 FRONT IS RIGHT ON OUR DOORSTEP BUT DEWPOINTS SLOW TO DROP IMMEDIATELY BEHIND. TROUBLE AREA TODAY HAS BEEN ACROSS NORTHERN WEST VIRGINIA WITH REPEATED CELLS MOVING DUE WEST TO EAST INTO THE MOUNTAINS. HAVE EXTENDED THE FLOOD WATCH FOR OUR WEST VIRGINIA AND MARYLAND COUNTY(S) WHICH SHOULD CONTINUE TO SEE RAINFALL THROUGH TONIGHT. HOW FAR SOUTH THE FRONT MOVES WILL DETERMINE CLOUD COVER OVERNIGHT AND POSSIBILITY OF MORNING FOG...WILL LET THE EVENING SHIFT MAKE THAT CALL BASED ON ACTUAL FRONT LOCATION. PLEASANT WEATHER IN STORE FOR A FEW DAYS WITH HIGH PRESSURE MOVING THROUGH THE LAKES. THIS WILL HOLD THE BOUNDARY TO OUR SOUTH BUT AS THE HIGH MOVES INTO THE ATLANTIC BY WEDNESDAY, WE COULD SEE A RETURN FLOW OF MOISTURE...STILL SOME MODEL DIFFERENCES AND WENT WITH COLLABORATION FOR TIMING LATE WEDNESDAY INTO THURSDAY. THE GARDEN HAS PLENTY OF WATER NOW ITS TIME FOR SOME SUNSHINE. PIT 61 80 58 81 / 40 10 10 10 HLG 60 79 57 78 / 40 10 10 10 MGW 61 80 59 79 / 50 10 10 10 ZZV 62 80 60 80 / 40 10 0 10 PHD 60 80 57 78 / 30 10 10 10 FKL 58 78 56 76 / 30 10 10 10 DUJ 57 77 54 76 / 30 10 10 10 LBE 60 79 57 78 / 40 10 10 10 BTP 58 78 56 76 / 30 10 10 10 IDI 57 77 54 76 / 30 10 10 10 ODM 59 76 53 74 / 70 30 10 10 .PBZ... MD...FLOOD WATCH FOR THIS EVENING FOR ZONE MDZ001. OH...NONE. PA...NONE. WV...FLOOD WATCH FOR THIS EVENING FOR ZONES WVZ012...WVZ021>023...WVZ041. TYBURSKI
Hazardous weather outlook, Jun 14, 5:00 AM EDT, 16 hours 43 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE WILL DEVELOP ACROSS THE AREA TODAY. THESE STORMS COULD PRODUCE VERY HEAVY RAINFALL...ESPECIALLY DURING THE AFTERNOON HOURS. HOWEVER...AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 14, 3:55 PM EDT, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
355 PM EDT SAT JUN 14 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM 2 E COLFAX WV FLASH FLOODING
06/14/03 MARION EOC REPORTS MAJOR FLOODING
ALONG ROUTE 310. NUMEROUS
ROADS WASHED OUT. REPORTED
BY EMERGENCY MANAGEMENTLocal storm report, Jun 14, 5:25 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
0525 PM EDT SAT JUN 14 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM 2 E COLFAX WV FLASH FLOODING
06/14/03 MARION EOC REPORTS MAJOR FLOODING
ALONG ROUTE 310. NUMEROUS
ROADS WASHED OUT. REPORTED
BY EMERGENCY MANAGEMENT
0340 PM 4 NE VALLEY FALLS S.P. WV FLASH FLOODING
06/14/03 MARION HOPEWELL ROAD FLOODED.
REPORTED BY EMERGENCY
MANAGEMENT.
0500 PM NEWBURG WV FLASH FLOODING
06/14/03 PRESTON SCOTCH HILLS ROAD OFF OF
ROUTE 92 FLOODED. REPORTED
BY EMERGENCY MANAGEMENT.The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:26 AM EDT | Flash Flood Warning | PBZ | Marion | 3 hr |
| Jun 15, 3:25 AM EDT | Flash Flood Warning | PBZ | Preston | 3 hr |
| Jun 15, 1:57 PM EDT | Flash Flood Warning | PBZ | Preston, Tucker | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.